Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
177 Doctors are Online

Trying to conceive. Have PCOD and irregular periods. Taking duphaston. Having spotting. Am I pregnant

May 2013
User rating for this question
Very Good
Answered by
Practicing since : 2006
Answered : 4909 Questions
Hi - I have PCOD and do not get my periods regularly ever. My husband and I are trying to have a baby. I am on Duphaston 10 mg, which I take from the 20th day of my periods to get my next periods. This time, my periods were due on the 15th, but, I observed spotting from 7th onwards which continued till 12th. I did a pregnancy check at home on 11th, but, found that to be negative. What could be the reason for spotting? Is it normal? Is there any action I should be taking in this regard? Is it possible that I could be pregnant and the urine test is not showing it? What is the next course of action for me? Do you want to prescribe me any medicines?
Posted Thu, 30 May 2013 in Menstruation and Miscarriage
Answered by Dr. Sree Gouri SR 48 minutes later
Thanks for the query.

The possible causes for your spotting are:
-Breakthrough bleeding during usage of duphaston.
That can occur due to altering the time of intake of the tablet, missing the pill etc.
-Hormonal imbalance, may be you need higher dose of progesterone.
-Implantation bleeding, if the conception has occurred that could be implantation bleeding.

Sometimes urine pregnancy test kits may not detect the early pregnancy.
-So as the spotting stopped now, you wait for 4 to 5 days and then repeat the urine test. or
-You go for blood test for pregnancy now. If the test result comes negative that will exclude the pregnancy.
If comes positive, depending on the value you can go for required tablets with your doctor's advice.

Hope I have answered your query. I will be available to answer your follow up queries. If you are satisfied with all my answer, please rate the answer after closing the discussion.
Take care.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask an OBGYN

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor